Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 124, NWS Denver/Boulder, CO

September 4, 2000Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 4, 2000, 7:00 PM MDT for Weld County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 4, 2000, 7:00 PM MDT (01:00 UTC)
Expired
Sep 4, 2000, 8:00 PM MDT
In force
60 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Weld County, CO

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 050102
SVRDEN
COC075-087-121-123-050200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
700 PM MDT MON SEP 4 2000

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN NORTHEAST COLORADO
    THIS INCLUDES THE CITIES OF FORT MORGAN AND BRUSH
  NORTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
  EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 800 PM MDT

* AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LOG LANE VILLAGE...OR ABOUT 4 MILES
  SOUTHWEST OF FORT MORGAN...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
WOODROW...WIGGINS...WELDONA...TWELVE-MILE CORNER...SNYDER...RIVERSIDE
RESERVOIR...PREWITT RESERVOIR...ORCHARD...MIDWAY...LOG LANE
VILLAGE...JACKSON RESERVOIR...HILLROSE...GOODRICH...GARY...FORT
MORGAN...BRUSH...ANTELOPE SPRINGS AND ADENA SCHOOL.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY FROM THIS STORM.  TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 4017 10417 4014 10398 4009 10383 3999 10370
          3974 10368 4006 10329 4044 10333 4059 10366
          4054 10413 4028 10429
BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:30 PM MDT, 4 hours 30 minutes earlier.

Area forecast discussion, Sep 4, 2:30 PM MDT, 4 hours 30 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
230 PM MDT MON SEP 4 2000

PTRN HAS UNDERGONE LTL CHANGE IN PAST 24 HRS AND MDLS DO NOT SHOW
ANY BIG CHNG FOR NEXT 5 DAYS EXCEPT THAT MRF ADVERTISES THAT HIGH
PRESSURE OVER TX WILL MOVE INTO SRN AZ AND NM AND FLATTEN ON SAT
AS SHT WV MOVES ACRS CANADA/NRN ROCKIES AND PLAINS.  THIS MAY BE
OVERDONE BUT IMPACT ON THIS AREA WILL BE MINIMAL FOR NOW.  SWLY
FLOW TO CONT AT LEAST THRU FRI IF NOT LONGER SO WILL BE VULNERABLE
TO SUBTRPCL MSTR MOVING NEWD FROM DSTRBNCS SW AND S OF BAJA.  MOST
MSTR WILL BE MID AND HI LVL IF THIS OCCURS BUT WILL BE LACKING IN
LOWER ATMOS.  DWNSLP FLOW TO CONT HOLDING FORTH OVER PLAINS BUT WK
CD FNT PROGD BY ETA TO MOVE THRU PLAINS CWA AROUND MIDDAY WED.  AVN
SHOWS SAME SCENARIO BUT TO A LESSER DEGREE.  NGM DOESNT GO FAR ENUF
INTO FUTURE TO SHOW FROPA BUT AT 48 HRS IT SHOWS FNT IN WY AND APCHG
NERN CO.  IF FRONT HOLDS TOGETHER SHUD BE ABLE TO SHIFT LOW LVL FLOW
TO NLY AND PERHAPS EVEN ELY WED NGT/THURS.  NONE OF THE MODELS SHOW
ENUF INCRS IN MSTR TO GET TOO EXCITED WITH POPS BUT WILL LEAVE CHC
IN FOR THURS AND FRI SNC MAY ALSO SEE INFLUX OF SUBTROPICAL MSTR FM
DSTRBNCS IN PAC S AND SW OF BAJA.  NEW MRF BACKS OFF ON LOW LVL MSTR
COMPARED TO PREV RUNS BUT WILL NOT RISK YO-YO BY CHANGING EXTENDED
YET.  ON OTHER HAND APPEARS CUD SEE RETURN OF LEE TROF AND DWNSLP
FLOW BY SAT SO WILL GO DRY AND LTL WARMER FOR SAT.  FOR SHORTER
TERM NOT ENUF MSTR/CLDS TO GO MORE THAN ISOLD POPS IN MTNS AND HIER
FTHLS FOR TNGT AND TUES AFTN/EVE WITH MSTLY CLEAR SKIES LATE TNGT
AND TUES MRNG.  WILL TRIM MAX TEMPS A FEW DEGS FOR WED DUE EXPECTED
NLY WINDS BHND FROPA/SURGE WED AFTN AND PSBLTY OF MORE CLOUD COVER.
BOODA

DEN...NONE.

In the hours before

Special weather statement, Sep 4, 1:23 PM MDT, 5 hours 37 minutes before
COZ030-032>050-042200-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
120 PM MDT SUN SEP 3 2000

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS: HIGH PRESSURE HAS BUILT SLIGHTLY NORTHWARD ACROSS THE
REGION TODAY WITH MOST OF THE MOISTURE ACROSS NORTHERN SECTIONS OF
COLORADO. THERE WILL BE ENOUGH INSTABILITY ALONG WITH AMPLE HEATING
TO GENERATE ISOLATED THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.
THE BEST CHANCE FOR A STORM WILL BE ACROSS THE HIGHER ELEVATIONS AND
ACROSS THE COLORADO BORDER AREAS WITH WYOMING.

LIKE YESTERDAY...THE LOW LEVEL REMAINS RATHER DRY...SO GUSTY WINDS
TO 45 MPH AND ONLY BRIEF LIGHT RAIN WILL ACCOMPANY STORMS.

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SWE

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:16 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld44 min
Sep 4, 7:00 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Washington60 min
Sep 4, 8:10 PM MDTSevere Thunderstorm WarningBOUWashington35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.